Ceftazidime-related nonconvulsive status epilepticus

A. D. Klion, J. Kallsen, C. T. Cowl, W. M. Nauseef

Research output: Contribution to journalArticle

36 Citations (Scopus)

Abstract

The third-generation cephalosporin, ceftazidime, is widely used for the treatment of serious gram-negative infections. As is true of cephalosporins in general, reported adverse effects have been few. We report a case of ceftazidime-induced status epilepticus in a patient with Pseudomonas aeruginosa meningitis and compare the clinical manifestations of this case with those of two previously described cases of ceftazidime-related encephalopathy. This diagnosis should be entertained and an electroencephalogram should be obtained in all patients with myoclonus and/or altered mental status while they are receiving ceftazidime therapy.

Original languageEnglish (US)
Pages (from-to)586-589
Number of pages4
JournalArchives of Internal Medicine
Volume154
Issue number5
DOIs
StatePublished - 1994
Externally publishedYes

Fingerprint

Ceftazidime
Status Epilepticus
Cephalosporins
Myoclonus
Brain Diseases
Meningitis
Pseudomonas aeruginosa
Electroencephalography
Therapeutics
Infection

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Klion, A. D., Kallsen, J., Cowl, C. T., & Nauseef, W. M. (1994). Ceftazidime-related nonconvulsive status epilepticus. Archives of Internal Medicine, 154(5), 586-589. https://doi.org/10.1001/archinte.154.5.586

Ceftazidime-related nonconvulsive status epilepticus. / Klion, A. D.; Kallsen, J.; Cowl, C. T.; Nauseef, W. M.

In: Archives of Internal Medicine, Vol. 154, No. 5, 1994, p. 586-589.

Research output: Contribution to journalArticle

Klion, AD, Kallsen, J, Cowl, CT & Nauseef, WM 1994, 'Ceftazidime-related nonconvulsive status epilepticus', Archives of Internal Medicine, vol. 154, no. 5, pp. 586-589. https://doi.org/10.1001/archinte.154.5.586
Klion, A. D. ; Kallsen, J. ; Cowl, C. T. ; Nauseef, W. M. / Ceftazidime-related nonconvulsive status epilepticus. In: Archives of Internal Medicine. 1994 ; Vol. 154, No. 5. pp. 586-589.
@article{892f2d84984f4ef1a509cf48b5c49579,
title = "Ceftazidime-related nonconvulsive status epilepticus",
abstract = "The third-generation cephalosporin, ceftazidime, is widely used for the treatment of serious gram-negative infections. As is true of cephalosporins in general, reported adverse effects have been few. We report a case of ceftazidime-induced status epilepticus in a patient with Pseudomonas aeruginosa meningitis and compare the clinical manifestations of this case with those of two previously described cases of ceftazidime-related encephalopathy. This diagnosis should be entertained and an electroencephalogram should be obtained in all patients with myoclonus and/or altered mental status while they are receiving ceftazidime therapy.",
author = "Klion, {A. D.} and J. Kallsen and Cowl, {C. T.} and Nauseef, {W. M.}",
year = "1994",
doi = "10.1001/archinte.154.5.586",
language = "English (US)",
volume = "154",
pages = "586--589",
journal = "JAMA Internal Medicine",
issn = "2168-6106",
publisher = "American Medical Association",
number = "5",

}

TY - JOUR

T1 - Ceftazidime-related nonconvulsive status epilepticus

AU - Klion, A. D.

AU - Kallsen, J.

AU - Cowl, C. T.

AU - Nauseef, W. M.

PY - 1994

Y1 - 1994

N2 - The third-generation cephalosporin, ceftazidime, is widely used for the treatment of serious gram-negative infections. As is true of cephalosporins in general, reported adverse effects have been few. We report a case of ceftazidime-induced status epilepticus in a patient with Pseudomonas aeruginosa meningitis and compare the clinical manifestations of this case with those of two previously described cases of ceftazidime-related encephalopathy. This diagnosis should be entertained and an electroencephalogram should be obtained in all patients with myoclonus and/or altered mental status while they are receiving ceftazidime therapy.

AB - The third-generation cephalosporin, ceftazidime, is widely used for the treatment of serious gram-negative infections. As is true of cephalosporins in general, reported adverse effects have been few. We report a case of ceftazidime-induced status epilepticus in a patient with Pseudomonas aeruginosa meningitis and compare the clinical manifestations of this case with those of two previously described cases of ceftazidime-related encephalopathy. This diagnosis should be entertained and an electroencephalogram should be obtained in all patients with myoclonus and/or altered mental status while they are receiving ceftazidime therapy.

UR - http://www.scopus.com/inward/record.url?scp=0028289391&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0028289391&partnerID=8YFLogxK

U2 - 10.1001/archinte.154.5.586

DO - 10.1001/archinte.154.5.586

M3 - Article

VL - 154

SP - 586

EP - 589

JO - JAMA Internal Medicine

JF - JAMA Internal Medicine

SN - 2168-6106

IS - 5

ER -